Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Note on Self-Dual Preferences

H. S. Houthakker
Econometrica
Vol. 33, No. 4 (Oct., 1965), pp. 797-801
Published by: The Econometric Society
DOI: 10.2307/1910356
Stable URL: http://www.jstor.org/stable/1910356
Page Count: 5
  • Read Online (Free)
  • Download ($10.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Note on Self-Dual Preferences
Preview not available

Abstract

A preference ordering is self-dual if it has a direct utility function that can be written in the same mathematical form as the corresponding indirect utility function. Samuelson has raised the question whether there are any such preference orderings in addition to the trivial one discussed by him. It is shown here that there exists at least one family of self-dual preference orderings, of which the direct and indirect addilog preference orderings are limiting cases. Although various properties of the demand functions derived from self-dual addilog can be demonstrated, the mathematical form of the utility functions has not been determined.

Page Thumbnails

  • Thumbnail: Page 
797
    797
  • Thumbnail: Page 
798
    798
  • Thumbnail: Page 
799
    799
  • Thumbnail: Page 
800
    800
  • Thumbnail: Page 
801
    801